| Catalog Number |
D10105 |
| Medical Device Problem Codes |
Break (1069); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/11/2024.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: how was the needle tip retrieved? was the needle piece(s) retrieved during the same procedure? yes.Were x-rays taken to locate the needle piece(s)? we haven't been reported that.What measures were taken to retrieve the broken piece? the broken piece was soon found and retrieved.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep): (b)(6).Please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).H3 investigational summary: the product was returned to ethicon for evaluation.One winding former with seven detached needles inserted in a pink sponge was received for analysis that belongs to product code d10105.This product code is multistrand and contains eight strands per packet.Upon visual inspection of the detached needles, the swage and attachment area were noted as expected.The tip and body of the needle were examined under magnification and no anomalies or issues related to needle breakage were found.Besides that, the barrel hole of the needles was examined under magnification, and no suture remnant was found.The sutures were not returned for evaluation.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During an unknown surgery, it was tried to pull the needle out from the suture, but it was difficult to pull out and the needle tip was broken.The needle tip fell into the abdominal cavity, but it was immediately found.It was a control release needle.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/18/2024.H3 investigational summary: the product received for analysis was identified as product code d1015.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed near the tip of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.